MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation and service of the autopulse platform was performed by a zoll trained distributor in (b)(6).The customer's reported complaint for the autopulse platform (sn (b)(4) ) displayed a fault 08 (motor controller fault detected) error message was confirmed during the initial functional testing.The root cause for the observed fault code was a defective encoder gearbox likely due to wear and tear.The autopulse platform is a reusable device as well as a serviceable device and was manufactured in july 2009 and is almost 12 years old, well beyond the expected service life of 5 years.No documented report was found showing that regular preventive maintenance (pm) was performed for the autopulse platform since the manufacture date.During visual inspection, the platform was examined and found a cracked top cover, unrelated to the reported complaint.This type of physical damage found during visual inspection is characteristic of the user mishandling such as a drop.The top cover was replaced to address the physical damage.Also, unrelated to the reported issue, found the encoder drive shaft does not rotate smoothly, exhibits binding and resistance due to a sticky clutch plate.This type of drive shaft issue is the characteristic of normal wear and tear.Deburring of the clutch plate was performed to remedy the encoder driveshaft issue.The impact of the sticky clutch was not severe enough to make the platform non-functional.The platform failed initial functional testing due to fault 08 displayed upon powering on, thus confirming the customer complaint.Also, unrelated to the reported complaint, the platform displayed fault code 27, confirming the encoder gearbox is defective.The encoder gearbox was replaced to remedy both faults.During further testing, unrelated to the reported complaint, the platform failed with the "system error, out of service, revert to manual cpr" error message, unrelated to the reported complaint.Ap vision software was used to clear the error log; therefore, the archive data could not be reviewed to identify the type of system error.The ap vision software was used to clear the system error.Following service, the autopulse platform passed the final testing without any fault or error.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for autopulse platform with serial (b)(4).
 
Event or Problem Description
During the shift check, the autopulse platform (sn (b)(4) ) displayed fault code 08 (motor controller fault detected).No patient involvement.

Brand Name
AUTOPULSE RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key11355902
Report Number3010617000-2021-00139
Device Sequence Number2564408
Product Code DRM
UDI-Device Identifier00849111000031
UDI-Public00849111000031
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-24
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2021
Initial Report FDA Received Date02/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1